Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 86, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 21, 2012, 4:03 AM EST. It took effect at Nov 21, 2012, 5:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 4:03 AM EST (09:03 UTC)
- In effect from
- Nov 21, 2012, 5:00 PM EST
- Expired
- Nov 22, 2012, 4:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
893 WHUS73 KGRR 210903 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 403 AM EST WED NOV 21 2012 LMZ844>849-211715- /O.CON.KGRR.MF.Y.0004.000000T0000Z-121121T1600Z/ /O.NEW.KGRR.SC.Y.0086.121121T2200Z-121123T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 403 AM EST WED NOV 21 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST THURSDAY. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS LATE THIS AFTERNOON UP NORTH...AND THIS EVENING DOWN SOUTH. * WAVES...BUILDING TO 2 TO 5 FEET EARLY THIS EVENING...THEN BUILDING TO 5 TO 9 FEET THURSDAY. * VISIBILITY...ONE QUARTER MILE OR LESS POSSIBLE THIS MORNING...THEN IMPROVING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
536 WHUS73 KGRR 211620 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1120 AM EST WED NOV 21 2012 LMZ844>849-220030- /O.EXP.KGRR.MF.Y.0004.000000T0000Z-121121T1600Z/ /O.NEW.KGRR.MF.Y.0005.121121T1620Z-121121T2300Z/ /O.CON.KGRR.SC.Y.0086.121121T2200Z-121123T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1120 AM EST WED NOV 21 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST THURSDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS REISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...INCREASING TO SOUTH 15 TO 25 KNOTS LATE THIS AFTERNOON UP NORTH...AND THIS EVENING DOWN SOUTH. * WAVES...BUILDING TO 2 TO 5 FEET EARLY THIS EVENING...THEN BUILDING TO 5 TO 9 FEET THURSDAY. * VISIBILITY...ONE QUARTER MILE OR LESS POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
767 WHUS73 KGRR 212000 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EST WED NOV 21 2012 LMZ844>849-220400- /O.CAN.KGRR.MF.Y.0005.000000T0000Z-121121T2300Z/ /O.CON.KGRR.SC.Y.0086.121121T2200Z-121123T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 300 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY CONTINUES THROUGH THURSDAY AFTERNOON. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...BUILDING TO 2 TO 5 FEET EARLY THIS EVENING...THEN BUILDING TO 5 TO 9 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
429 WHUS73 KGRR 220304 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EST WED NOV 21 2012 LMZ844>849-221115- /O.CON.KGRR.SC.Y.0086.000000T0000Z-121123T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...2 TO 5 FEET TONIGHT...THEN BUILDING TO 5 TO 9 FEET THURSDAY. HIGHEST WAVES THROUGH THURSDAY WILL BE NORTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS73 KGRR 220855 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EST THU NOV 22 2012 LMZ844>849-221700- /O.EXT.KGRR.SC.Y.0086.000000T0000Z-121123T0300Z/ /O.NEW.KGRR.GL.W.0033.121123T0300Z-121124T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY. * WINDS...SOUTH INCREASING TO 30 KNOTS TODAY...THEN 35 KNOT GALES TONIGHT. * WAVES...BUILDING TO 5 TO 8 FEET TODAY. HIGHEST WAVES THROUGH THURSDAY WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
273 WHUS73 KGRR 221555 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1055 AM EST THU NOV 22 2012 LMZ844>849-230000- /O.EXT.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/ /O.EXT.KGRR.GL.W.0033.121122T2100Z-121124T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1055 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST FRIDAY... * WINDS...SOUTH INCREASING TO 30 KNOTS BY EARLY AFTERNOON THEN TO 35 KNOT GALES LATE THIS AFTERNOON. WEST GALES TO 40 KNOTS TONIGHT BECOMING NORTHWEST GALES TO 40 KNOTS BY MIDDAY FRIDAY. * WAVES...BUILDING TO 5 TO 8 FEET THIS AFTERNOON. HIGHEST WAVES THROUGH THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
294 WHUS73 KGRR 222009 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 PM EST THU NOV 22 2012 LMZ844>849-230415- /O.CON.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/ /O.CON.KGRR.GL.W.0033.121122T2100Z-121124T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 309 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES LATE THIS AFTERNOON. WEST GALES TO 40 KNOTS TONIGHT BECOMING NORTHWEST GALES TO 40 KNOTS BY MIDDAY FRIDAY. * WAVES...BUILDING TO 5 TO 8 FEET THIS AFTERNOON. HIGHEST WAVES THROUGH THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
935 WHUS73 KGRR 222106 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 PM EST THU NOV 22 2012 LMZ844>849-230515- /O.EXP.KGRR.SC.Y.0086.000000T0000Z-121122T2100Z/ /O.CON.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 406 PM EST THU NOV 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...GALES TO 35 KNOT EARLY THIS EVENING WILL BECOME WEST GALES TO 40 KNOTS OVERNIGHT. FRIDAY WILL SEE NORTHWEST GALES TO 40 KNOTS, * WAVES...OF 5 TO 8 FEET THIS EVENING.. HIGHEST WAVES THROUGH THIS EVENING WILL BE NORTH OF WHITEHALL. WAVES BUILDING TO 7 TO 11 FEET FRIDAY WITH HIGHEST WAVES SOUTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:59 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 21, 3:59 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 AM EST WED NOV 21 2012
.SYNOPSIS...
ISSUED AT 359 AM EST WED NOV 21 2012
DENSE FOG WILL AFFECT MOST OF THE AREA EARLY THIS MORNING BEFORE
DISSIPATING THROUGH THE DAY TODAY. SOUTHWEST WINDS WILL PICK UP
TODAY AND BRING MUCH WARMER TEMPERATURES TO THE AREA FOR TODAY AND
THANKSGIVING.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA PRIOR TO DAYBREAK
FRIDAY MORNING. THIS FRONT WILL BRING RAIN TO THE AREA THURSDAY
NIGHT. MUCH COLDER AIR WILL FILTER IN ACROSS THE AREA DURING THE DAY
ON FRIDAY. RAIN SHOWERS WILL CHANGE OVER TO SNOW SHOWERS FRIDAY
AFTERNOON. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 359 AM EST WED NOV 21 2012
MAIN CONCERNS IN THE SHORT TERM ARE FOG TRENDS THIS MORNING...RAIN
POTENTIAL LATE THU THROUGH THU NIGHT WITH THE FRONT...AND THEN PCPN
POTENTIAL/TYPE FOR FRI BEHIND THE FRONT.
WE WILL BE HOLDING ON TO THE DENSE FOG ADVISORY AS IS FOR THE FCST
PACKAGE. THE AREA OF CLEARING THAT DEVELOPED LAST EVENING TO THE
SOUTH HAS EXPANDED A LITTLE TO THE NORTH OVER THE PAST FEW HOURS. IT
IS LIKELY BEING SHUNTED NOW TO THE EAST A LITTLE AS A SLIGHT WRLY
BREEZE AT CLOUD LEVEL TAKES SHAPE. THE CLEARING TO THE NW HAS
EXPANDED A BIT MORE OVER THE PAST COUPLE OF HOURS...AND IS ALLOWING
MORE LOCATIONS UP NORTH TO FOG IN.
THE EXPANSION OF THE CLEARING AND THEN FOG DEVELOPMENT WILL CONTINUE
THROUGH SUNRISE. THE DEMISE OF IT WILL BE RATHER SLOW INITIALLY DUE
TO THE WEAK NOV SUN ANGLE. WHAT WILL HELP THE CAUSE WILL BE THE
INCREASING GRADIENT THIS AFTERNOON. THIS WILL HELP TO MIX IT
OUT/BLOW IT OUT OF THE AREA. TEMPS WILL BE VERY DEPENDENT ON THE
TIMING OF THE FOG MIXING OUT. WE THINK THAT LOCATIONS SHOULD SEE
SOME SUN TO HELP WARM LOCATIONS INTO THE 50S.
THE FOCUS OF THE FCST WILL THEN TURN TO LATE THU THROUGH THU NIGHT
WITH THE FRONTAL PASSAGE. WE WILL SEE STRONG WARM ADVECTION LATE
TODAY...BUT DEFINITELY MORE SO FOR THU. WE WILL NOT REALIZE THE FULL
MIXING POTENTIAL UP TO THE 10C AT H850. WE SHOULD SEE ENOUGH WARM
BELOW THAT AND ENOUGH MIXING TO TOP OUT AROUND 60 OR SO. THERE WILL
BE A GOOD DEAL OF SUN THROUGH EARLY AFTERNOON BEFORE CLOUDS AHEAD OF
THE SYSTEM BEGIN TO MOVE IN.
THE CHANCE OF RAIN AHEAD OF THE FRONT WILL BEGIN LATE THU AFTERNOON.
IT IS AT THIS TIME WHEN 40+ KNOTS AT H850 AND THE BEST MOISTURE
TRANSPORT WILL BE JUST ENTERING THE CWFA FROM THE SW. THE BEST CHC
OF RAIN WILL COME THU NIGHT JUST OUT AHEAD OF THE INCOMING FRONT AND
THE BEST HEIGHT FALLS. WE CAN NOT RULE OUT A RUMBLE OF THUNDER WITH
THE PCPN THU NIGHT. THE CHC OF IT LOOKS RATHER LOW HOWEVER AS SFC
BASED AND ELEVATED LI/S REMAIN MAINLY POSITIVE. MODELS ARE ONLY
SHOWING SOME ISOLATED POCKET OF TWO OF SLIGHTLY NEGATIVE LI/S.
WE WILL SEE THE DRY SLOT MOVING INTO THE CWFA FIRST THING FRI
MORNING. WE SHOULD SEE A BREAK IN THE PCPN FOR A FEW HOURS FRI
MORNING AND MAYBE EVEN SOME SUNSHINE. THIS WILL BE SHORT LIVED
HOWEVER AS THE UPPER LOW WILL MOVE OVER THE AREA. THE FLOW ALOFT
WILL BECOME CYCLONIC...AND SOME MOISTURE DEPTH UP TO AROUND 10K FEET
WILL MOVE IN. H850 TEMPS WILL DROP TO -10C BY 18Z FRI. THIS WILL
CHANCE ANY RAIN SHOWERS TO SNOW SHOWERS FRI AFTERNOON. LOCATIONS
NEAR THE LAKE WILL BE FAVORED. THE FLOW WILL INITIALLY BE WRLY...AND
THEN BECOME NW BEHIND THE SFC TROUGH THAT MOVES THROUGH.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 359 AM EST WED NOV 21 2012
LONG TERM PERIOD BEGINS WITH AN ACTIVE LAKE EFFECT SITUATION IN
PLACE...WITH DELTA T/S AROUND 20 DEGREES C (LK SURFACE AT +10C PER
THE MID LAKE BUOYS AND 850MB TEMPS AT -10C). MAIN QUESTION MARK
REGARDING THE LAKE SNOW POTENTIAL FOR FRIDAY NIGHT CONTINUES TO BE
MOISTURE DEPTH. NEITHER THE GFS OR THE ECMWF ARE INDICATING
SIGNIFICANT MOISTURE IN THE 1000-700MB LAYER...BUT IT APPEARS GOOD
ENOUGH FOR LAKE SNOW SHOWER ACTIVITY IN MY OPINION. THE NAM IS
SHOWING RH VALUES IN THE LAYER IN THE 70-80PCT RANGE WITH THE
EXTENDED MODELS MORE IN THE 60-70PCT RANGE. WITH DELTA T/S IN EXCESS
OF 20C...DECENT MOISTURE AND NORTHWEST FLOW ENVISION LAKE EFFECT
SNOW BANDS AFFECTING CENTRAL LOWER OFF OF NRN LAKE MICHIGAN AND
WESTERN LOWER OFF OF CEN/SRN LAKE MICHIGAN. BY MID MORNING
SATURDAY...FEEL WE COULD SEE ACCUMS OF AROUND AND INCH POSSIBLE UP
ON U.S. 10 AND A DUSTING TO AROUND A HALF INCH WEST OF HWY 131 IN
WRN LOWER. BY LATE NOVEMBER STANDARDS NOTHING TOO SIGNIFICANT.
THE LAKE SNOWS SHOULD TAPER TO FLURRIES ON SATURDAY AS THE MOISTURE
AND INSTABILITY DECREASE OVER THE LAKE. QUIET CONDITIONS ARE
EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY NIGHT WITH SHORTWAVE
RIDGING GIVING WAY TO ZONAL FLOW ALOFT.
NEXT WEATHER MAKER FOR SOUTHWEST LOWER MI IS A LOW PRESSURE SYSTEM
THAT MOVES FROM THE CENTRAL PLAINS TOWARDS THE SOUTHERN GREAT LAKES
EARLY NEXT WEEK. TIMING AND EVOLUTION DIFFERENCES EXIST BETWEEN THE
ECMWF AND THE GFS. THE ECWMF HAS A SLIGHTLY FURTHER SOUTH TRACK AND
HENCE COLDER AIR OVER LOWER MI. GIVEN LOW CONFIDENCE HAVE RAN WITH A
RAIN/SNOW FORECAST FOR TUESDAY. FEELING IS THE ECMWF IS PROBABLY THE
WAY TO GO HERE WHICH WOULD MEAN MORE IN THE WAY OF SNOW. THERE IS A
CHANCE FOR SOME ACCUMS WITH THIS SYSTEM...BUT PLENTY OF TIME TO KEEP
AN EYE ON IT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1208 AM EST WED NOV 21 2012
WILL GO WITH WIDESPREAD IFR/LIFR CONDITIONS DUE TO FOG/STRATUS
OVERNIGHT INTO WEDNESDAY MORNING. IMPROVEMENT WILL PROBABLY BE
VERY SLOW ON WEDNESDAY AND IT MAY TAKE UNTIL AFTER 18Z FOR
CONDITIONS TO BECOME MVFR/VFR.
&&
.MARINE...
ISSUED AT 359 AM EST WED NOV 21 2012
WE WILL HOLD ON TO THE MARINE DENSE FOG ADVISORY THIS MORNING.
CHANCES ARE THAT MOST OF THE FOG ISSUES ARE MORE LAND
BASED/RADIATIONAL FOG. HOWEVER...WITH THE HEADLINE OUT ALREADY AND A
MOIST AIR MASS IN PLACE...WE WILL MAINTAIN THE ADVISORY FOR NOW.
WE WILL BE HOISTING A SMALL CRAFT ADVISORY BEGINNING LATER TODAY AND
REMAINING VALID THROUGH THANKSGIVING. THIS IS FOR THE INCREASING
SOUTHERLY FLOW DEVELOPING AHEAD OF THE INCOMING SYSTEM LATE THU.
SMALL CRAFT ADVISORY CONDITIONS WILL EASILY CONTINUE BEYOND
THU...HOWEVER SOME GALE POSSIBILITIES EXIST LATE THU NIGHT AND EARLY
FRI BEHIND THE COLD FRONT. WE WILL ALLOW THOSE DETAILS TO BE IRONED
OUT BEFORE COMMITTING ONE WAY OR ANOTHER.
&&
.HYDROLOGY...
ISSUED AT 359 AM EST WED NOV 21 2012
NO HYDROLOGY ISSUES ARE EXPECTED THROUGH THE PERIOD. RAINFALL
AMOUNTS LATE THU THROUGH THU NIGHT WILL BE GENERALLY A QUARTER TO
HALF AN INCH OF RAINFALL. THIS WILL PRODUCE MINOR RISES TO THE
RIVERS AND STREAMS THAT ARE GENERALLY BELOW AVERAGE DUE TO THE
RECENT DRY CONDITIONS. ADDITIONAL SMALL AMOUNTS CAN BE EXPECTED WITH
THE LAKE EFFECT SNOW SHOWERS EXPECTED ON FRI.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...DENSE FOG ADVISORY UNTIL 11 AM EST THIS MORNING FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...DENSE FOG ADVISORY UNTIL 11 AM EST THIS MORNING FOR LMZ844>849.
SMALL CRAFT ADVISORY 5 PM TODAY THROUGH 8 PM THURSDAY FOR
LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...NJJ
MARINE...NJJHazardous weather outlook, Nov 20, 7:39 PM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 739 PM EST TUE NOV 20 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-211100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 739 PM EST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FOG CAN BE EXPECTED ACROSS THE AREA TONIGHT. DENSE FOG CAN BE EXPECTED WEST OF U.S.-131 WHERE VISIBILITIES WILL DROP DOWN TO NEAR ZERO. DENSE FOG COULD DEVELOP FOR AREAS ALONG AND EAST OF U.S.-131...HOWEVER THAT IS STILL SOMEWHAT UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT ACCUMULATIONS OF LAKE EFFECT SNOW WILL BE POSSIBLE FRIDAY NIGHT. ACCUMULATIONS OF AN INCH OR LESS APPEAR POSSIBLE ACROSS PORTIONS OF CENTRAL AND WESTERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-211100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 739 PM EST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DENSE FOG CAN BE EXPECTED OVER THE WATERS OF LAKE MICHIGAN TONIGHT. VISIBILITIES OF NEAR ZERO CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN FROM THANKSGIVING DAY INTO FRIDAY. STRONG SOUTHERLY WINDS ON THANKSGIVING WILL SWITCH TO THE NORTHWEST INTO FRIDAY. WINDS MAY REACH GALE FORCE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:06 AM EST | Dense Fog Advisory | GRR | Allegan, Lake, Mason, Muskegon, Newaygo, Oceana and 2 more | 2 hr |
| Nov 21, 11:20 AM EST | Marine Dense Fog Advisory | GRR | 4 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.